Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
198 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can omeprazole cause a low heart rate?

Can omeprazole cause a low heart rate. I take it daily for acid reflux and now I am starting to feel dizzy and light headed and I have gas all the time and some constipation. My doctor said I have a low heart rate but all my test EKG, X-ray, blood work are all normal. Although my blood pressure was a little low.
Mon, 21 Sep 2020
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Omeprazole has been approved for reflux symptoms for quite a few years. I have certainly encountered the side effect of excess gas production from this and other drugs in the same class. There are reports of this drug (and others in the same class) causing bradycardia although the exact reason they are not completely sure about at this point.

If in fact this medication is causing a low heart rate (bradycardia) this could account for the dizziness and lightheadedness. I do know they are studying this side effect in greater detail currently to determine why it occurs, but it is a reported side effect.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. David Girardi, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Electrocardiography


Can omeprazole cause a low heart rate?

Hello, Omeprazole has been approved for reflux symptoms for quite a few years. I have certainly encountered the side effect of excess gas production from this and other drugs in the same class. There are reports of this drug (and others in the same class) causing bradycardia although the exact reason they are not completely sure about at this point. If in fact this medication is causing a low heart rate (bradycardia) this could account for the dizziness and lightheadedness. I do know they are studying this side effect in greater detail currently to determine why it occurs, but it is a reported side effect. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. David Girardi, Internal Medicine Specialist